MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI PROWATERFLEX; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI PROWATERFLEX; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the device was discarded by the facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report except for mfr report #: 3003775027-2019-00074 was received from this lot.This similar incident was concluded that it was not attributed to product quality but most likely a torque device.Based on the obtained information and referring to known incidents, it was concluded that a hard and sharp part of the concomitant torque device such as a metal chuck scraped the wire surface and peeled the ptfe coating.There was no indication of product deficiency.Although there were no adverse patient effects reported, a possibility could not be completely ruled out that some ptfe coating fragment(s) might have entered into the vasculature.Malfunction and adverse effects section of the instructions for use (ifu) states abrasion of the guide wire coating.
 
Event or Problem Description
It was reported that an asahi guide wire was used for about two hours in the procedure to treat a cto in the mid rca.The physician commented that a portion of the wire shaft had no color on it while he did not see any paint coming off.It was on the part of the wire that was outside a few cm proximal to the guide catheter, not in the patient possibly where a torque device was attached.Reportedly no residue was found on the drape.There was no issue with patient outcome related to this event, possible peeling of the ptfe coating.
 
Additional Manufacturer Narrative
Single reporter exemption #e2015028.The importer report number used for this report was generated from the importer registration number, current year, and sequential number that match the manufacturer report number.Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI PROWATERFLEX
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8542473
Report Number3003775027-2019-00073
Device Sequence Number399971
Product Code DQX
UDI-Device Identifier04547327056328
UDI-Public(01)04547327056328(17)211231(10)190121X211
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032615
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
Report Date (Section F) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue NumberAGH147300
Device Lot Number190121X211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/08/2019
Event Location Hospital
Date Report to Manufacturer04/10/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;